Ask a doctor

Blotchy rash near (not on) injection site after Juvederm (Photo)

I received an injection of Juverderm yesterday. The left side of my top lip required more of the syringe than the right side. Now, my right side has healed beautifully while the left is still bruised and swollen (more so than yesterday). Also, there is a blotchy red rash developing above my lip near my nose and on my cheek. I am scared this is not temporary and might be more serious.

Doctor Answers (4)

Always consult the Surgeon who performed the procedure

+1
After injections there can be problems. Some such as bleeding and infection can be serious. Always consult the surgeon who performed the procedure to examine and advise. In general some mild asymmetry and brusing is not unusual.


Toronto Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Rash can occur as well as bruise

+1
Likely you have bruise.  Transient rash can occur after Juvederm and this will go.  Vascular occlusion is a very very rare issue.    Possibly go on one of the antivirals such as Valtrex just in case of a fever blister type event.   Try Temovate cream as a trial.  This steroid cream works very well.  If persistent a course of Medrol Dosepack  is also a possibility.   You need to see your PHYSICIAN injector for consultation, diagnosis and treatment.  My Best,  Dr C

George Commons, MD
Palo Alto Plastic Surgeon
5.0 out of 5 stars 26 reviews

Ask doctor about rash after juvederm

+1
A blotchy rash after any filler injection can be a sign of vascular occlusion - where either the juvederm got into a vessel and blocked it or the pressure from a clump of filler is putting pressure on the vessel and causing blood flow to not reach the skin. This can lead to skin death or necrosis and should be evaluated immediately so that corrective measures can be taken. I cannot tell from your photo if this is the case. Other reasons for rash include allergic or irritant dermatitis to the agent used to cleanse the skin or numb the skin prior to injection or to ice packs used after injection. These rashes are typically more bumpy and burn, sting or itch.

Elizabeth F. Rostan, MD
Charlotte Dermatologist
4.5 out of 5 stars 11 reviews

You might also like...

Blotchy red rash by nose after filler, ? vessel occlusion

+1
A blotchy red rash by your nose after filler that worsens could be a blocked blood vessel by the nose and mouth.  I would urge you to call your doctor immediately, take an ASA or ibuprofen to thin your blood a little, massage the area with a warm compress to try and improve blood flow. If it is a mild occlusion from swelling, often it will resolve on its own or with these measures.  If it is worse, then the red may turn to blue/purple and white/blanching, and then ulcer and scar.  To prevent the serious consequences, call your doctor right away.  Juvederm can be reversed with an enzyme that most injectors carry in their office.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.